Cohen, D. S. and Erneux, T. (1983) Transitions between nonsymmetric and symmetric steady states near a triple eigenvalue. SIAM Journal on Applied Mathematics, 43 (5). pp. 1061-1074. ISSN 0036-1399. http://resolver.caltech.edu/CaltechAUTHORS:COHsiamjam83b
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:COHsiamjam83b
We examine the existence of nonuniform steady-state solutions of a certain class of reaction-diffusion equations. Our analysis concentrates on the case where the first bifurcation is near a triple eigenvalue. We derive the conditions for a continuous transition between nonsymmetric and symmetric solutions when the bifurcation parameter progressively increases from zero. Finally, we give an example of a four variables model which presents the possibility of a triple eigenvalue.
|Additional Information:||©1983 Society for Industrial and Applied Mathematics. Received by the editors January 7, 1981, and in revised form October 20, 1982. T.E. is Chargé de Recherches du Fonds National de la Recherche Scientifique (Belgium). We thank Professor E. L. Reiss for the critical reading of the manuscript.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Kristin Buxton|
|Deposited On:||15 Jan 2009 21:54|
|Last Modified:||26 Dec 2012 10:38|
Repository Staff Only: item control page